Doctors don't agree on this, so you have to form your own opinion. First, I hope you're using a psychiatrist, because general docs don't do this as often and aren't as familiar with the meds. I have seen different views on this by different psychiatrists. There are books on the subject. Most psychiatrists and virtually all general docs are pretty clueless about it. I've been on a lot of different meds and because of my health plan early on I had a lot of different psychiatrists, and I can't say any of them agreed with one another on much. But I had a horrific experience with one med, and that led me to do a lot of research on my own because my psychiatrist was a quack and it was a very bad time to have a quack for a doc. I think you have a doc who doesn't understand the meds he's using. First, most antidepressants don't start working right away. The average person takes 4-6 weeks for a med to start to have a beneficial effect, while the side effects you don't want start right away because a lot of them are caused by the body trying to reject the med. All meds attempt to get the body to act in a way that is counter to how evolution made us, and often that's not a bad thing, but it does mean the body doesn't want them in our bodies and fights them. Once they start to work, the side effects tend to become more acceptable because they're working and that makes us feel better. My own view is this: if you're on a med and want to stop taking it, do that and complete the process successfully before starting another med. None of these meds works exactly the same; if they did, even those in the same category, they would be ineligible for a patent and would be sued to stop making the drug by the company that made the first drug, so no two drugs work exactly the same way. It's very odd to be taking Zoloft and Effexor, as both affect serotonin and that can lead to serotonin syndrome, but sometimes when nothing else works docs try things they wouldn't usually do. So first, the Zoloft isn't likely to kick in right away except for side effects as it takes longer for most people than 2 weeks for that to happen, but that doesn't mean it never does. The drug some docs use to handle a rough taper is Prozac. This is when you're suffering a bad withdrawal from a drug affecting serotonin, and the hope is if they can get the Prozac to work it's easier than most other serotonin affecting drugs to stop taking because it lasts a lot longer in the body and therefore has a self-taper along with the one the doc gives you, so if the doc can get the body hooked on the Prozac instead of the drug you're having a problem with, the problem hopefully goes away and then they can more easily get you off the Prozac. Zoloft, on the other hand, leaves the body pretty quickly and has a lot of withdrawal problems, though not nearly as many as Effexor and not as many as Cymbalta, The SNRI category is one of the worst. Also, the anxiety increase might have been caused by the Cymbalta, as it targets norepinephrine as well as serotonin, and the former is a stimulant. Effexor is like this as well but uses a different mechanism and is better tolerated by some with anxiety problems but it's hell to stop taking. Sometimes, though, you gotta do what you gotta do. So if it were me, I'd taper off the Cymbalta and not add the Zoloft. One drug problem is enough at one time, and there's another problem which is, if your'e basically on two drugs at the same time, you have the withdrawal problem going and the start-up side effect problem of the new drug going on at the same time. Two problems instead of one. Still another problem is, you have no idea and neither does your doc if the Zoloft is going to work for you even if it worked for you before. The second time around isn't the same for many people, so there's no guarantee it's going to do anything for you at all and so no guarantee it will help with the Cymbalta problem. So why bother? A taper should last as long as is necessary for the person being treated, not one a doc uses for everyone because we're not all the same. It should last as long as it needs to. I'm also concerned that you were having problems with a drug and instead of lowering the dosage to where the problem stopped and tapering you up slowly, which is also recommended, the doc increased the dosage, which was pretty much guaranteed to just make the problem it caused worse. If I were you, I'd find a better psychiatrist. If you started the Zoloft very recently, you can probably taper off of it without problem pretty easily. Then you can focus on the taper off the Cymbalta until withdrawal symptoms are done with and move on from there. Of course, it's you and not me, but you're going to have to decide because again, psychiatrists don't have a consensus on how to do this. Every one of them is a medical practice independent of anyone else. Peace.